Alert archive / Maine / Wind Advisories in 2014

Wind Advisory 1, NWS Gray, ME

January 25, 20144 counties in Maine

NWS Gray, ME issued this wind advisory at Jan 25, 2014, 3:06 AM EST for 4 counties in Maine. It took effect at Jan 25, 2014, 9:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:06 AM EST (08:06 UTC)
In effect from
Jan 25, 2014, 9:00 AM EST
Expired
Jan 25, 2014, 7:00 PM EST
In force
10 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS71 KGYX 250806
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 AM EST SAT JAN 25 2014

...WINDY CONDITIONS TODAY...

MEZ022-025>028-251615-
/O.NEW.KGYX.WI.Y.0001.140125T1400Z-140126T0000Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
306 AM EST SAT JAN 25 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK LATE MORNING
  THROUGH LATE AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES POSSIBLE DUE TO DOWNED TREE
  LIMBS AND POWER LINES. HIGH PROFILE VEHICLES MAY HAVE SOME
  DIFFICULTIES...ESPECIALLY ON BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$
2 follow-up statements
618 
WWUS71 KGYX 251435
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
935 AM EST SAT JAN 25 2014

...WINDY CONDITIONS TODAY...

MEZ022-025>028-260000-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-140126T0000Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
935 AM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTH INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK FROM LATE MORNING
  THROUGH LATE AFTERNOON.

* IMPACTS...SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED
  TREE LIMBS AND POWER LINES. HIGH PROFILE VEHICLES MAY HAVE SOME
  DIFFICULTIES...ESPECIALLY ON BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH...THAT CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
PRODUCE SCATTERED POWER OUTAGES.

&&

$$

SCHWIBS
817 
WWUS71 KGYX 251948
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
248 PM EST SAT JAN 25 2014

...WINDY CONDITIONS THROUGH EARLY EVENING...

MEZ022-025>028-260000-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-140126T0000Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
248 PM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WIND GUSTS WILL CONTINUE THROUGH EARLY EVENING.

* IMPACTS...SCATTERED POWER OUTAGES ARE POSSIBLE DUE TO DOWNED 
  TREE LIMBS AND POWER LINES. HIGH PROFILE VEHICLES MAY HAVE 
  SOME DIFFICULTIES...ESPECIALLY ON BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH...THAT CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS
AND PRODUCE SCATTERED POWER OUTAGES.

&&

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Jan 24, 10:29 PM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Jan 24, 10:29 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1029 PM EST FRI JAN 24 2014

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL CREST ACROSS THE AREA THIS AFTERNOON
BEFORE SLIDING OFFSHORE THIS EVENING. A COLD FRONT WILL APPROACH
FROM THE WEST SATURDAY AND CROSS THE REGION SATURDAY NIGHT. THIS
WILL USHER IN BITTERLY COLD ARCTIC AIR. LOW PRESSURE PASSES TO THE
NORTH BRIEFLY LATE SUNDAY INTO MONDAY MORNING RESULTING IN A BRIEF
WARM UP. A REINFORCING SHOT OF COLD AIR ARRIVES MONDAY. HIGH
PRESSURE BUILDS IN FROM THE SW THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE...HIGH CLOUDS HAVE NOW PUSHED INTO MOST IF NOT ALL OF THE
CWFA ATTM. IN ADDITION...SWLY WINDS ARE ALSO PICKING UP AHEAD OF
APPROACHING COLD FNT. AS A RESULT TEMPS HAVE BEGUN TO RISE FROM
EARLY EVENING MINS. HAVE ADJUSTED TEMP GRIDS TO REFLECT A SLIGHT
WARMING TREND FOR THE REMAINDER OF THE NIGHT.

PREVIOUS DISCUSSION...AT 19Z A RIDGE OF HIGH PRESSURE WAS SITUATED
OVER NORTHERN NEW ENGLAND. THE RIDGE WILL SLIDE EAST AND MOVE
OFFSHORE THIS EVENING. CLEAR EARLY UNDER THE RIDGE WITH
TEMPERATURES SIMILAR OR SLIGHTLY WARMER THAN LAST NIGHT AS CLOUDS
SHOULD BEGIN TO SPREAD INTO THE AREA AFTER MIDNIGHT. THE
DEVELOPING SOUTH- SOUTHWEST TRAJECTORY OF ARCTIC AIR OFF THE
COASTAL WATERS MAY BRING LOW CLOUD AND A FEW SNOW SHOWERS INTO THE
MIDCOAST REGION AS EARLY AS THE PREDAWN HOURS ON SATURDAY.

&&

.SHORT TERM /SATURDAY NIGHT/...
UPDATE...18Z GUIDANCE HAS MAINTAINED THE 12Z THREAT FOR HIGHER
WIND GUSTS SAT...ESPECIALLY ALONG AND NEAR THE COAST. BUFKIT
SOUNDINGS FOR COASTAL SITES ARE QUITE BULLISH FOR A SSWLY WIND
EVENT...BUT FELT THAT THE FORECAST WINDS FOR TOMORROW NEEDED TO BE
INCREASED. AN ISOLD GUST NEAR ADVISORY CRITERIA...46 MPH...NEAR
THE MIDCOAST WOULD NOT BE OUT OF THE QUESTION. IF LLJ WAS ORIENTED
MORE SLY INSTEAD OF SWLY THE WIND THREAT WOULD BE HIGHER.

PREVIOUS DISCUSSION...ON SATURDAY...A STRONG SOUTHERLY FLOW WILL
ALLOW TEMPERATURES TO REBOUND TO NEAR AVERAGE AHEAD OF AN ARCTIC
COLD FRONT. WE'LL SEE THE BEST CHANCE FOR ACCUMULATING LIGHT SNOWS
ACROSS THE HIGHER TERRAIN...AND NEAR THE MIDCOAST WITH OCEAN
ENHANCEMENT. HOWEVER...THE IMMEDIATE COAST EAST OF BATH MAY WARM
SEVERAL DEGREES ABOVE FREEZING WITH A MIX WITH...OR BRIEF CHANGE
TO RAIN...LIMITING ANY SNOW ACCUMULATION. HIGHS WILL RANGE FROM
20S IN THE HIGHER TERRAIN TO THE 30S ELSEWHERE.

PRECIPITATION ENDS QUICKLY SATURDAY EVENING AS THE FRONT SWEEPS
OFFSHORE WITH SOME LINGERING UPSLOPE CLOUDS AND SNOW SHOWERS IN
THE HIGHER TERRAIN.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SOME OF THE COLDEST AIR ASSOCIATED WITH THIS ARCTIC FRONT BLEEDS
INTO THE GREEN AND THE WHITE MOUNTAINS ON SUNDAY. THE COLDEST 850MB
TEMPERATURES OF -25 TO -30 DEGREES C REMAINS BOTTLED OVER THE NORTH
DUE TO THE TERRAIN...WHERE HIGH TEMPERATURES AROUND ZERO AND EVEN A
FEW NEGATIVE READINGS ARE EXPECTED. THE COASTAL PLAIN WILL STRUGGLE
INTO THE TEENS BY SUNDAY AFTERNOON. STRONG WEST WINDS BEHIND THE
FRONT WILL RESULT IN VERY COLD APPARENT TEMPERATURES. WE WILL BE
NEARING WIND CHILL ADVISORY CRITERIA EVEN DURING THE DAY IN SOME
NORTHERN LOCATIONS AS STRONG COLD AIR ADVECTION MIXES GUSTY WINDS
DOWN.

CLOUDS WILL BE PARTLY CLOUDY SUNDAY BUT BECOME OVERCAST AGAIN SUNDAY
NIGHT AS A WARM FRONT LIFTS INTO THE AREA. THE SURFACE LOW BRUSHES
US FROM THE NW AND WE STAY IN THE WARM SECTOR MUCH OF MONDAY BEFORE
A COLD FRONT SWINGS THROUGH WITH REINFORCING THE COLDER AIR. EXPECT
A NON DIURNAL TREND SUNDAY NIGHT INTO MONDAY WITH OVERNIGHT LOWS
OCCURRING EARLY ON IN THE PERIOD. DESPITE THE 'WARM FRONT' THE
ATMOSPHERIC COLUMN WILL BE WELL BELOW NORMAL AND SUPPORT SNOW FOR
ALL BUT THE IMMEDIATE COAST WHERE A RAIN/SNOW MIX MAY DEVELOP. NOT
EXPECTING MORE THAN A 1-3 INCH SNOWFALL WITH THIS SYSTEM.

FOR THE REMAINDER OF THE WEEK...LIGHT SNOW SHOWERS WILL BE POSSIBLE
AT TIMES...MAINLY OVER THE MOUNTAINS AS UPPER LEVEL CYCLONIC FLOW
PERSISTS. AT THE SURFACE...HIGH PRESSURE EDGES IN FROM THE SW. WE DO
NOT SEE MUCH IMPROVEMENT IN TEMPERATURES WITH BOTH HIGHS AND LOWS
GENERALLY 10 TO 15 DEGREES BELOW NORMAL.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 11Z SUN/...VFR THROUGH TONIGHT. PERIODS OF MVFR TO
LOCALLY IFR CONDITIONS EXPECTED SATURDAY AND SATURDAY EVENING IN
LIGHT SNOW AND/OR SNOW SHOWERS. GUSTY SOUTHERLY WINDS AT THE COAST
ON SATURDAY. SCT MVFR PSBL LATE SAT NIGHT IN MTN SNOW SHOWERS.

LONG TERM...AREAS OF IFR/LIFR CONDITIONS WILL DEVELOP SUNDAY NIGHT
INTO MONDAY IN SNOW SHOWERS. WEST WINDS WILL GUST TO NEAR 30 KTS
AT TIMES. VFR CONDITIONS SHOULD PREVAIL THE REMAINDER OF THE TIME.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY NIGHT/...MODERATE FREEZING SPRAY REMAINS
A THREAT THROUGH TONIGHT. GALE WARNINGS REMAIN POSTED FOR ALL WATERS
FOR SATURDAY.

LONG TERM...MODERATE FREEZING SPRAY RETURNS SUNDAY NIGHT INTO
MONDAY MORNING. VISIBILITIES WILL ALSO BE LOWERED IN SHOWERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING FROM 4 AM TO 10 PM EST SATURDAY FOR ANZ150>154.
     FREEZING SPRAY ADVISORY UNTIL 4 AM EST SATURDAY FOR ANZ150>154.

&&

NEAR TERM...LEGRO
Hazardous weather outlook, Jan 24, 2:09 PM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
209 PM EST FRI JAN 24 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-251915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
209 PM EST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WHILE WE WON'T REACH WIND CHILL ADVISORY CRITERIA...BITTER COLD
AIR TEMPERATURES...ALONG WITH WIND CHILLS AVERAGING 5 TO 15 BELOW
ZERO WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-251915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
209 PM EST FRI JAN 24 2014

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCHWIBS

Nearby

Wind Advisories in Maine, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.